Advertisement

Reactions Weekly

, Volume 1164, Issue 1, pp 9–9 | Cite as

Carbamazepine/cardiovascular therapies/interferon-α-2b/propylthiouracil

Lung injury: 7 case reports
Case report
  • 7 Downloads
An event is serious (FDA MedWatch definition) when the patient outcome is:
  • death

  • life-threatening

  • hospitalisation

  • disability

  • congenital anomaly

  • requires intervention to prevent permanent impairment or damage

Seven patients developed lung injury during treatment with amiodarone (patients 1-3), atorvastatin (patient 6), carbamazepine (patient 5), interferon-α-2b (patient 4) or propylthiouracil (patient 7).

Patient 1, a 55-year-old man started receiving oral amiodarone 200mg daily [therapeutic indication not stated] in April 2004 and continued therapy for 9 months. In January 2005, he developed a high temperature (38°C) and coughing, which continued for 2 months. Physical examination revealed audible inspiratory crackles in both lower lungs and atrial fibrillation. A CT scan showed ground-glass attenuation and thickened bronchovascular markings in both lungs, indicative of pulmonary interstitial changes. A lung biopsy findings were consistent with a diagnosis of bronchiolitis obliterans...

Keywords

Atorvastatin Amiodarone Trigeminal Neuralgia Lung Biopsy Propylthiouracil 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

REFERENCE

  1. 1.
    Shi J-H, Yan X-W, Xu W-B, Liu H-R, Zhu Y-J.Clinicopathological manifestations of drug-induced lung injury. Zhonghua Jie He He Hu Xi Za Zhi 30: 161-166, No. 3, Mar 2007 - ChinaGoogle Scholar

Copyright information

© Adis International limited or Adis Data Information BV 2007

Personalised recommendations